Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 4, NWS Flagstaff, AZ

March 14, 20144 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 14, 2014, 2:30 PM MST for 4 counties in Arizona. It took effect at Mar 15, 2014, 11:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2014, 2:30 PM MST (21:30 UTC)
In effect from
Mar 15, 2014, 11:00 AM MST
Expired
Mar 16, 2014, 12:12 AM MST
In force
13 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WWUS75 KFGZ 142130
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST FRI MAR 14 2014

AZZ010-011-013-014-039-040-150530-
/O.NEW.KFGZ.WI.Y.0004.140315T1900Z-140316T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
230 PM MST FRI MAR 14 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY. 

* TIMING...WINDS WILL INCREASE SATURDAY AFTERNOON AND CONTINUE
  INTO SATURDAY EVENING.

* WINDS...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF
  BLOWING DUST COULD ALSO DEVELOP CAUSING REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
7 follow-up statements
547 
WWUS75 KFGZ 150413
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
913 PM MST FRI MAR 14 2014

AZZ010-011-013-014-039-040-151300-
/O.CON.KFGZ.WI.Y.0004.140315T1900Z-140316T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
913 PM MST FRI MAR 14 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST
SATURDAY...

* TIMING...WINDS WILL INCREASE SATURDAY AFTERNOON AND CONTINUE 
  INTO SATURDAY EVENING. 

* WINDS...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 
  MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  COULD ALSO DEVELOP CAUSING REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
704 
WWUS75 KFGZ 151145
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
445 AM MST SAT MAR 15 2014

AZZ010-011-013-014-039-040-151945-
/O.CON.KFGZ.WI.Y.0004.140315T1900Z-140316T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
445 AM MST SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO
  THIS EVENING.

* WINDS...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 
  MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST 
  COULD ALSO DEVELOP CAUSING REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
132 
WWUS75 KFGZ 151623
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
923 AM MST SAT MAR 15 2014

AZZ016-017-160300-
/O.EXB.KFGZ.WI.Y.0004.140315T1800Z-140316T0300Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
923 AM MST SAT MAR 15 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO 
  THIS EVENING. 

* WINDS...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 
  MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-011-013-014-039-040-160300-
/O.EXT.KFGZ.WI.Y.0004.140315T1800Z-140316T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
923 AM MST SAT MAR 15 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO 
  THIS EVENING. 

* WINDS...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS ON INTERSTATE 40
  FROM WINSLOW TO THE NEW MEXICO STATE LINE WILL EXPERIENCE
  STRONG CROSS WINDS. AREAS OF BLOWING DUST COULD ALSO DEVELOP
  CAUSING REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
782 
WWUS75 KFGZ 152044
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
144 PM MST SAT MAR 15 2014

AZZ010-160300-
/O.NEW.KFGZ.DS.W.0001.140315T2044Z-140316T0300Z/
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-140316T0300Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
144 PM MST SAT MAR 15 2014

...DUST STORM WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG WINDS WILL CONTINUE INTO THIS EVENING.

* WINDS...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 
  MPH.

* VISIBILITY...LESS THAN 1/4 MILE IN LOCALIZED AREAS...WITH
  WIDESPREAD AREAS REDUCED TO UNDER 1 MILE.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST WILL CAUSE
  REDUCED VISIBILITY...WITH HAZARDOUS DRIVING CONDITIONS IN SOME
  AREAS. THIS INCLUDES PORTIONS OF HIGHWAY 160 AND HIGHWAY 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A DUST STORM WARNING MEANS VISIBILITIES ARE LESS THAN ONE QUARTER
MILE DUE TO BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ018-160445-
/O.EXB.KFGZ.WI.Y.0004.000000T0000Z-140316T1000Z/
NORTHERN GILA COUNTY-
INCLUDING THE CITY OF...PAYSON
144 PM MST SAT MAR 15 2014

...WIND ADVISORY IN EFFECT UNTIL 3 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST SUNDAY. 

* TIMING...WINDS WILL INCREASE LATER THIS AFTERNOON AND CONTINUE
  INTO THE OVERNIGHT HOURS.

* WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ016-017-160445-
/O.EXT.KFGZ.WI.Y.0004.000000T0000Z-140316T1000Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITY OF...SHOW LOW
144 PM MST SAT MAR 15 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST SUNDAY...

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO
  THE OVERNIGHT HOURS.

* WINDS...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 45 
  MPH. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011-013-014-039-040-160300-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-140316T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
144 PM MST SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONG WINDS WILL CONTINUE INTO THIS EVENING.

* WINDS...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS 40 TO 50 
  MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS ON INTERSTATE 40 
  FROM WINSLOW TO THE NEW MEXICO STATE LINE WILL EXPERIENCE 
  STRONG CROSS WINDS. AREAS OF BLOWING DUST COULD ALSO DEVELOP 
  CAUSING REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
931 
WWUS75 KFGZ 160306
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
806 PM MST SAT MAR 15 2014

AZZ010-160415-
/O.EXP.KFGZ.DS.W.0001.000000T0000Z-140316T0300Z/
/O.EXP.KFGZ.WI.Y.0004.000000T0000Z-140316T0300Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
806 PM MST SAT MAR 15 2014

...DUST STORM WARNING HAS EXPIRED...
...WIND ADVISORY HAS EXPIRED...

NORTH WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. NORTHERLY
WINDS 15 TO 30 MPH CAN STILL BE EXPECTED THROUGH MIDNIGHT MST.

AREAS OF BLOWING DUST WILL CONTINUE TO DECREASE WITH INCREASING
VISIBILITIES. CURRENT SATELLITE SHOWS SOME DUST STILL IN THE AREA
THAT MAY HAVE BEEN ELEVATED A FEW THOUSAND FEET IN THE AIR...THIS
WILL ALSO HELP IMPROVE VISIBILITIES OVERNIGHT.

$$

AZZ011-013-014-039-040-160415-
/O.EXP.KFGZ.WI.Y.0004.000000T0000Z-140316T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
806 PM MST SAT MAR 15 2014

...WIND ADVISORY HAS EXPIRED...

NORTH WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. NORTHERLY
WINDS 15 TO 30 MPH CAN STILL BE EXPECTED THROUGH MIDNIGHT MST.

$$

AZZ016>018-161000-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-140316T1000Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
INCLUDING THE CITIES OF...SHOW LOW...PAYSON
806 PM MST SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* TIMING...NORTHERLY WINDS HAVE DECREASED TO BELOW ADVISORY
  CRITERIA IN MANY AREAS. HOWEVER...LOCALLY GUSTY CONDITIONS OF
  OVER 40 MPH CAN STILL BE EXPECTED UNTIL EARLY SUNDAY MORNING IN
  EXPOSED AREAS AND THROUGH NORTH TO SOUTH ALIGNED CANYONS ALONG
  THE HIGHER TERRAIN.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
307 
WWUS75 KFGZ 160622
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1122 PM MST SAT MAR 15 2014

AZZ016>018-161000-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-140316T1000Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
INCLUDING THE CITIES OF...SHOW LOW...PAYSON
1122 PM MST SAT MAR 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST SUNDAY...

* TIMING...LOCALLY GUSTY CONDITIONS OF OVER 40 MPH CAN STILL BE
  EXPECTED UNTIL EARLY SUNDAY MORNING IN EXPOSED AREAS AND THROUGH
  NORTH TO SOUTH ALIGNED CANYONS ALONG THE HIGHER TERRAIN.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
393 
WWUS75 KFGZ 160712
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1212 AM MST SUN MAR 16 2014


AZZ016>018-160815-
/O.CAN.KFGZ.WI.Y.0004.000000T0000Z-140316T1000Z/
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
INCLUDING THE CITIES OF...SHOW LOW...PAYSON
1212 AM MST SUN MAR 16 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

NORTHERLY WINDS HAVE DROPPED BELOW ADVISORY CRITERIA FOR MOST
AREAS. LOCALIZED WIND GUSTS FROM 30 TO 45 MPH ARE STILL POSSIBLE
ALONG AND NEAR THE EASTERN MOGOLLON RIM...ESPECIALLY FROM PAYSON
NORTH. MOST WINDS WILL CONTINUE FROM THE NORTH NORTHEAST AT 10 TO
20 MPH WITH GUSTS FROM 25 TO 35 MPH OVERNIGHT INTO SUNDAY MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 14, 9:55 AM MST, 4 hours 35 minutes earlier.

Area forecast discussion, Mar 14, 9:55 AM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST FRI MAR 14 2014

.SYNOPSIS...EXPECT GUSTY NORTH TO NORTHEAST WINDS TO DEVELOP BY THIS
AFTERNOON AND CONTINUE INTO EARLY SUNDAY. MILD DAYTIME TEMPERATURES
WILL CONTINUE NEXT WEEK...WITH NO PRECIPITATION EXPECTED.

&&

.DISCUSSION...NORTHERLY WINDS WILL CONTINUE TO INCREASE TODAY AS A
SHORTWAVE DIVES SOUTHWARD ACROSS THE 4-CORNERS REGION. LATEST MODELS
INDICATE WINDS AT 10 THOUSAND FEET ABOVE SEA LEVEL INCREASING TO 40
TO 60 MPH LATE THIS AFTERNOON THROUGH EARLY SUNDAY MORNING. MIXING
WILL BE SUFFICIENT TO PRODUCE SURFACE WINDS OF 20 TO 35 MPH...WITH
GUSTS 40 TO 50 MPH LATER THIS AFTERNOON AND EVENING...WITH THE
STRONGEST WINDS ACROSS THE EASTERN THIRD OF THE STATE. THE WIND
ADVISORY HAS BEEN EXPANDED TO INCLUDE THE EASTERN MOGOLLON RIM AND
WHITE MOUNTAINS (SEE PHXNPWFGZ FOR DETAILS). STRONG AND GUSTY
NORTHEAST WINDS ARE LIKELY TO PERSIST OVERNIGHT INTO SUNDAY MORNING
IN THE DOWNSLOPE AREAS OVER AND JUST SOUTH OF TERRAIN FEATURES.
WINDS WILL DIMINISH BY SUNDAY AFTERNOON WITH MODERATING
TEMPERATURES.

THE NEXT SHORTWAVE AND ASSOCIATED COLD FRONT IS TRENDING STRONGER
AND FURTHER SOUTH IN THE LATEST MODELS. IT STILL LOOKS DRY...BUT
WINDS ON MONDAY AFTERNOON COULD BECOME STRONG AGAIN...20-30 MPH WITH
HIGHER GUSTS. MONDAY ALSO DOES NOT LOOK QUITE AS WARM AS WHAT WAS
PREVIOUSLY EXPECTED...AND A 5-10 DEGREE DROP IN TEMPERATURES IS ALSO
LIKELY FOR TUESDAY BEHIND THE COLD FRONT.

EXPECT A DRY WESTERLY FLOW AND MILD TEMPERATURES FROM WEDNESDAY
THROUGH THE END OF NEXT WEEK.
&&

.AVIATION....FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THE
FORECAST PERIOD. N-NE WINDS 20-30G35KTS OVER HIGHER TERRAIN MAINLY
FROM KFLG EAST...THEN DECR BWTN 02-04Z. NE WINDS DVLP AGAIN AFT 16Z
SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 8 PM MST THIS
EVENING FOR AZ PUBLIC ZONES 010-011-013-014-016-017-039-040.

&&

PUBLIC.........JJ
AVIATION.......MCS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 14, 2:30 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST FRI MAR 14 2014

AZZ010-011-013-014-039-040-151000-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
230 PM MST FRI MAR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING COLD FRONT WILL BRING STRONG NORTH TO NORTHWEST
WINDS TO EASTERN ARIZONA SATURDAY AFTERNOON AND EVENING...AND A
WIND ADVISORY HAS BEEN ISSUED. AREAS OF BLOWING DUST COULD ALSO
DEVELOP...REDUCING VISIBILITY. SEE THE WIND ADVISORY PRODUCT
PHXNPWFGZ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.